Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Feeling giddy after taking sleeping pill. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I took a sleeping tablet early this m orning, now I feel terrib le and very giddy, what can I do
Posted Wed, 27 Nov 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Drink plenty of water, try to get some sleep Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. It is quite clear that you are experiencing the very intended purpose of the pill or a side effect. Some of the more common but less serious side effects of the medication are drowsiness, giddiness and a general sense of feeling unwell. But if you have taken the pill just this morning, I would like to know if it was to help you get some sleep? If so, then have you slept since then? If not, then I would recommend some sleep, as this would reduce the effect of the sleeping pill and also reduce the giddiness which is your body telling you that you need to sleep. Sleeping pills are to be taken at night, just before going to bed, in order to avoid such an side effects. In most cases doctors would advise to wait it out, as the sleeping pill's effect can and will last for at least 24-32 hours, making you feel drowsy through all your activities. During this time it would be best not to go about activities like driving, etc. To help in excretion of the medication from your system, please make sure you drink plenty of water, which in turn will result in an increased amount of urine being passed, this will help reduce the concentration of the drug in your blood, slowly and gradually making you feel better. I hope this information helps you ma'am. Please feel free to write back to me for any further clarifications, I would be more than happy to help. Please try to get some sleep, you will surely feel better after that. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor